MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160905
Medical Device Problem Codes Material Twisted/Bent (2981); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection, electrical, and deflection test of the returned device were performed following bwi procedures.Visual inspection was performed, and the splines were observed bent, one spline was observed with some electrodes lifted.Then, a deflection and electrical test were performed, and no issues were observed.A manufacturing record evaluation was performed for the finished device number lot and internal actions related to the complaint were found during the review.The electrical and deflection issues reported by the customer were not confirmed however, the spline damage was confirmed.The potential cause of the damage could be related to the usage of the device during procedure however, this cannot be conclusively determined.The instructions for use contain the following recommendation: do not introduce the catheter into a guiding sheath with the catheter¿s distal spines folded back toward the handle.Collapse the spines together using the insertion tube prior to insertion.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the issue of bent in the splines.Investigation findings: stress problem identified (c0706) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the issue of lifted electrodes.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer's reported noise and deflection issues.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with an octaray mapping catheter for which biosense webster¿s product analysis lab (pal) identified electrode damage.It was initially reported by the customer there was noise on electrodes e 1 & 2 of the catheter displayed on the carto 3 system and the recording system when the catheter was inserted into the body.The caller stated that the deflection of the catheter was not working appropriately and that one of the splines of the catheter appeared to be bent.The caller stated that the catheter was unable to be fully deflected.They replaced the catheter, and the issue was resolved.There was no patient consequence.The customer¿s reported issues of noise, deflection and bent are not considered to be mdr reportable since the potential risk that these could cause or contribute to a death or serious deterioration in state of health is remote.On 3-jul-2023, the bwi pal revealed that a visual inspection of the returned device found one of the splines was observed with some electrodes lifted.This finding has been reviewed and assessed as an mdr reportable malfunction.

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17401765
Report Number2029046-2023-01605
Device Sequence Number14124873
Product Code MTD
UDI-Device Identifier10846835021158
UDI-Public10846835021158
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2023
Device Catalogue NumberD160905
Device Lot Number30839457L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; OCTA,LNG,48P,2-5-2-5-2,F-CURVE; UNKNOWN RECORDING SYSTEM
Patient SexUnknown